MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, one week after catheter placement, the catheter was oozing blood.There was a leak at the catheter shaft and not at the junction of the bifurcate.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.There was no excessive force used on the device.The patient was treated under local anesthesia.Flushing was done prior to use and the result was normal.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance.The cleaning agent was switched over the life of the catheter.The cleaning agent was never mixed.The site was never used with sepsiderm to clean the catheter.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.There was no cleaning agent used on the device.There was no insertion site treated prior to product placement.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action and intervention, the catheter was replaced with the same id and lot number.The procedure was completed after the remedial action was performed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter, with visible signs of use.Upon first inspection, there appeared to be no abnormalities with the returned device.The device was then clamped and both extension tubes were flushed with water.A pin-hole leak was detected in the catheter shaft after flushing was performed.It was reported that there was a hole on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the catheter came into contact with a sharp instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22798563
Report Number1282497-2025-00542
Device Sequence Number15581402
Product Code MSD
UDI-Device Identifier10884521013148
UDI-Public(01)10884521013148(17)290101(10)2335200389
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145014
Device Catalogue Number8888145014
Device Lot Number2335200389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown